Alert archive / New Jersey / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 14, 2025, 5:25 PM EDT for Essex County, Union County, New Jersey. It was in force for 4 hr. 25 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2025, 5:25 PM EDT (21:25 UTC)
- Expired
- Jul 14, 2025, 9:51 PM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Essex County, NJ, Union County, NJ
The radar
The Philadelphia radar (KDIX), 89 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:30 PM EDT | FLASH FLOOD | 3 Ne Watchung, NJ | Green Brook at Seeley Mills reached flood stage. |
| Jul 14, 5:30 PM EDT | FLASH FLOOD | 3 Ne Watchung, NJ | Green Brook at Seeley Mills reached flood stage. |
| Jul 14, 5:32 PM EDT | FLASH FLOOD | Garwood, NJ | South Avenue impassable and under 1-2 feet of water due to flooding. |
| Jul 14, 5:32 PM EDT | FLASH FLOOD | Garwood, NJ | South Avenue impassable and under 1-2 feet of water due to flooding. |
| Jul 14, 5:50 PM EDT | FLASH FLOOD | Clark, NJ | Reservoir overtopping and spilling onto nearby streets and into houses. |
| Jul 14, 5:50 PM EDT | FLASH FLOOD | Clark, NJ | Reservoir overtopping and spilling onto nearby streets and into houses. |
| Jul 14, 5:55 PM EDT | FLASH FLOOD | 1 Se Berkeley Heights, NJ | Interstate 78 closed due to flooding in Berkley Heights. |
| Jul 14, 5:55 PM EDT | FLASH FLOOD | 1 Se Berkeley Heights, NJ | Interstate 78 closed due to flooding in Berkley Heights. |
| Jul 14, 5:58 PM EDT | FLASH FLOOD | Westfield, NJ | South Avenue near the train station is impassable due to floodwaters. |
| Jul 14, 5:58 PM EDT | FLASH FLOOD | Westfield, NJ | South Avenue near the train station is impassable due to floodwaters. |
| Jul 14, 6:08 PM EDT | FLASH FLOOD | 1 Se Mountainside, NJ | Route 22 closed due to flooding. Several vehicles stranded in floodwaters. Fire Dept on the scene. |
| Jul 14, 6:08 PM EDT | FLASH FLOOD | 1 Se Mountainside, NJ | Route 22 closed due to flooding. Several vehicles stranded in floodwaters. Fire Dept on the scene. |
| Jul 14, 6:15 PM EDT | FLASH FLOOD | 1 S Springfield, NJ | Route 22 closed due to flooding. |
| Jul 14, 6:15 PM EDT | FLASH FLOOD | 1 S Springfield, NJ | Route 22 closed due to flooding. |
| Jul 14, 6:45 PM EDT | FLASH FLOOD | Roselle Park, NJ | Chestnut Street by Westfield Avenue is impassable due to flooding. |
| Jul 14, 6:45 PM EDT | FLASH FLOOD | Roselle Park, NJ | Chestnut Street by Westfield Avenue is impassable due to flooding. |
| Jul 14, 7:00 PM EDT | FLASH FLOOD | 1 Nw Fanwood, NJ | Ambulance, UPS Truck, and a bus stranded in flood waters on Park Avenue in Scotch Plains. At least one motorist had to be rescued from flood waters overtaking cars. |
| Jul 14, 7:00 PM EDT | FLASH FLOOD | 1 Nw Fanwood, NJ | Ambulance, UPS Truck, and a bus stranded in flood waters on Park Avenue in Scotch Plains. At least one motorist had to be rescued from flood waters overtaking cars. |
| Jul 14, 7:00 PM EDT | FLASH FLOOD | North Plainfield, NJ | Numerous roadways completely flooded with multiple flooded or stalled out vehicles. Time estimated. |
| Jul 14, 7:10 PM EDT | FLASH FLOOD | 1 Wnw Clark, NJ | Water rescues ongoing across the county, including Scotch Plains, Roselle, Clark, Linden, and Plainview. Several swift water rescue boats are being used. |
| Jul 14, 7:10 PM EDT | FLASH FLOOD | 1 Wnw Clark, NJ | Water rescues ongoing across the county, including Scotch Plains, Roselle, Clark, Linden, and Plainview. Several swift water rescue boats are being used. |
| Jul 14, 7:10 PM EDT | FLASH FLOOD | Summit, NJ | Several roads around Summit impassable due to floodwaters. |
| Jul 14, 7:10 PM EDT | FLASH FLOOD | Summit, NJ | Several roads around Summit impassable due to floodwaters. |
| Jul 14, 8:00 PM EDT | FLASH FLOOD | Plainfield, NJ | *** 2 FATAL *** 2 fatalities in car that became submerged in flood waters on Stelle Ave, then dragged into Cedar Brook. |
| Jul 14, 8:00 PM EDT | FLASH FLOOD | Plainfield, NJ | *** 2 FATAL *** 2 fatalities in car that became submerged in flood waters on Stelle Ave, then dragged into Cedar Brook. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212
WGUS51 KOKX 142125
FFWOKX
NJC013-039-142330-
/O.NEW.KOKX.FF.W.0009.250714T2125Z-250714T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
525 PM EDT Mon Jul 14 2025
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Essex County in northeastern New Jersey...
Union County in northeastern New Jersey...
* Until 730 PM EDT.
* At 525 PM EDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 1.5 and 2.5
inches of rain have fallen. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Newark, Elizabeth, Plainfield, Linden, Orange, Summit, Millburn,
Caldwell, Clark, Fairfield, Union, East Orange, Irvington, West
Orange, Montclair, Westfield, Livingston, Rahway, Maplewood and
Scotch Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is a dangerous and life-threatening
situation. Do not attempt to travel unless you are fleeing an area
subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4076 7438 4080 7436 4082 7433 4085 7433
4086 7432 4087 7434 4091 7433 4091 7430
4088 7424 4069 7414 4060 7423 4059 7429
4061 7431 4060 7446 4062 7443 4066 7440
4066 7445 4067 7446 4072 7439 4075 7436
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JT3 follow-up statements
431
WGUS51 KOKX 142257
FFWOKX
NJC013-039-150100-
/O.EXT.KOKX.FF.W.0009.000000T0000Z-250715T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
657 PM EDT Mon Jul 14 2025
The National Weather Service in Upton has extended the
* Flash Flood Warning for...
Essex County in northeastern New Jersey...
Union County in northeastern New Jersey...
* Until 900 PM EDT.
* At 657 PM EDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 4 and 5
inches of rain have fallen. Additional rainfall amounts of 1.5 to
2.5 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Newark, Elizabeth, Plainfield, Linden, Orange, Summit, Millburn,
Caldwell, Clark, Fairfield, Union, East Orange, Irvington, West
Orange, Montclair, Westfield, Livingston, Rahway, Maplewood and
Scotch Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is a dangerous and life-threatening
situation. Do not attempt to travel unless you are fleeing an area
subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4076 7438 4080 7436 4082 7433 4085 7433
4086 7432 4087 7434 4091 7433 4091 7430
4088 7424 4069 7414 4060 7423 4059 7429
4061 7431 4060 7446 4062 7443 4066 7440
4066 7445 4067 7446 4072 7439 4075 7436
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JT766
WGUS51 KOKX 150023
FFWOKX
NJC013-039-150200-
/O.EXT.KOKX.FF.W.0009.000000T0000Z-250715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
823 PM EDT Mon Jul 14 2025
The National Weather Service in Upton has extended the
* Flash Flood Warning for...
Essex County in northeastern New Jersey...
Union County in northeastern New Jersey...
* Until 1000 PM EDT.
* At 823 PM EDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 4.5 and 5.5
inches of rain have fallen. Additional rainfall amounts of 0.2 to
0.5 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Newark, Elizabeth, Plainfield, Linden, Orange, Summit, Millburn,
Caldwell, Clark, Fairfield, Union, East Orange, Irvington, West
Orange, Montclair, Westfield, Livingston, Rahway, Maplewood and
Scotch Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is a dangerous and life-threatening
situation. Do not attempt to travel unless you are fleeing an area
subject to flooding or under an evacuation order.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4076 7438 4080 7436 4082 7433 4085 7433
4086 7432 4087 7434 4091 7433 4091 7430
4088 7424 4069 7414 4060 7423 4059 7429
4061 7431 4060 7446 4062 7443 4066 7440
4066 7445 4067 7446 4072 7439 4075 7436
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JT643
WGUS71 KOKX 150151
FFSOKX
Flash Flood Statement
National Weather Service New York NY
951 PM EDT Mon Jul 14 2025
NJC013-039-150201-
/O.CAN.KOKX.FF.W.0009.000000T0000Z-250715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Essex NJ-Union NJ-
951 PM EDT Mon Jul 14 2025
...FLASH FLOOD WARNING IS CANCELLED FOR ESSEX AND UNION COUNTIES...
The heavy rain has ended, but lingering flooding is expected and an
Areal Flood Warning has been issued. Please continue to heed
remaining road closures.
A Flood Watch remains in effect until 1200 AM EDT for portions of
southern Connecticut and southeast New York.
&&
LAT...LON 4076 7438 4080 7436 4082 7433 4085 7433
4086 7432 4087 7434 4091 7433 4091 7430
4088 7424 4069 7414 4060 7423 4059 7429
4061 7431 4060 7446 4062 7443 4066 7440
4066 7445 4067 7446 4072 7439 4075 7436
$$
JTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:06 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 14, 3:06 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service New York NY
306 PM EDT Mon Jul 14 2025
.SYNOPSIS...
A weak front approaching from the west will move through
tonight and remain nearby as a Bermuda high remains anchored
well offshore. The boundary will lift north by Thursday, with an
attendant cold front following into late week. Behind it, high
pressure will attempt to build in this weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Key Points:
* Flood Watch remains in effect from 2 PM to midnight for NE NJ,
the lower Hudson Valley, NYC, and SW CT, with scattered
instances of flash flooding possible.
A shortwave trough axis moving out of the the eastern Great
Lakes/Ohio Valley region, and an accompanying sfc trough
approaching eastern PA, will both slide eastward toward and
across the region late today into tonight.
An increasingly moist and unstable air mass (PW 2 inches and
MLCAPE 1000-1500 J/kg with both still on the increase per SPC
mesoanalysis/forecast) has already led to sct showers/tstms
with heavy downpours mostly north of NYC, and isolated amts over
an inch in spots. An increasingly widespread threat of
torrential downpours from tstm activity should materialize later
today into this evening as the trough to the west approaches,
with 2+"/hr rainfall rates possible as MLCAPE increases to
1500-20 J/kg, PW increases closer to 2.25 inches, a deep warm
cloud layer up to 15 kft, and weak SW steering flow.
Highest coverage/confidence in this activity remains across NE
NJ and adjacent parts of the lower Hudson Valley, where 12Z HREF
now forecasts a 50% chance of 3+ inches of rain in 3 hours. A
30% chance of 3 inches in 3 hours now extends eastward into NYC
and the rest of the lower Hudson Valley. Latest HRRR suggests
the most likely time frame for the heaviest rainfall should be
from 22Z-02Z.
Weak low level shear/helicity profiles and weak LLJ appear to
be a limitation for sustained updraft and backbuilding storms.
Rainfall of 2-3 inches and locally up to 5 inches possible from
Rockland/Westchester southward into NE NJ. For the west of the
watch area, amounts of 1-2 inches and locally over 3 inches
possible. Most of this could fall in as little as a 3-hr
period.
Isolated strong to severe wet downbursts are also possible, more
so NW of NYC where instability will be maximized.
The trough will slowly slides east overnight, with convective
coverage and intensity on the wane.
Seasonably warm and very muggy conditions will prevail through
tonight, with low temps from the upper 60s well inland to the
mid 70s invof NYC.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
AM showers/tstms still possible Tue morning from NYC metro east
with the front still in the vicinity, then a chance for late day
showers/tstms from NYC north/west in the afternoon with a subtle
sfc trough still in the vicinity and a mid level shortwave
trough approaching. This activity should be on the weaker side
with instability much more limited and wind fields aloft weak.
Of more concern will be increasing heat/humidity. High temps on
Tue should reach the upper 80s/lower 90s from NYC north/west,
with mid 80s elsewhere. Combined with dewpoints in the upper
60s/lower 70s this could yield heat index values of 95-99 for
much of NE NJ and also parts of the lower Hudson Valley and the
CT river valley. A short fused heat advisory might be needed for
some or all of these areas.
Low temps Tue night should range once again from the upper 60s
well inland, to the mid 70s in the NYC metro area and western
Long Island.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Key Points:
* Increasing likelihood for heat indices to exceed 95F Wednesday
through Friday across much of the region.
* Unsettled pattern with chances for afternoon showers and
thunderstorms into late week.
The weakening frontal boundary lingers nearby into midweek as
sprawling high pressure remains anchored well out in the
Atlantic. SW flow helps usher in additional warm, moist air, and
temperatures nudge upwards. While nothing remarkable for mid
July, temperatures Wed through Fri likely top the upper 80s to
lower 90s for most, and with dew pts progged at least into the
upper 60s and lower 70s, heat indices should achieve mid to
upper 90s, with the hottest locales exceeding 100F. Heat
headlines will likely be needed as we move closer.
One caveat may be the unsettled pattern, with showers and
thunderstorms possible each afternoon through late week with
nearby frontal boundaries, though the overall severe risk
appears low. However, deep layer moisture should keep PWATs near
or above 2 inches, and with it, the potential for higher
rainfall rates with any convective activity.
Conditions potentially begin to settle into at least the start
of the weekend behind a cold fropa, as high pressure attempts
to build in from the Great Lakes.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A weak cold front settles over the terminals this afternoon and
evening, gradually sinking to the south tonight.
Mainly VFR this afternoon with lingering MVFR ceilings across
eastern Long Island and southeast Connecticut. Showers and
thunderstorms will continue expanding in coverage this
afternoon, especially from NYC terminals on north and west.
Showers/thunderstorms this evening slowly push east and weaken,
with a few showers lingering overnight. Torrential downpours
with MVFR/IFR conditions possible in any shower/thunderstorm.
Low confidence flight category forecast tonight into early
Tuesday, but MVFR conditions possible at all terminals. IFR
also possible, especially across eastern Long Island and
southeast Connecticut. Conditions should become VFR Tuesday
morning.
S-SE winds around 10 kt this afternoon. Winds will diminish
tonight then become SW-S under 10 kt Tuesday morning.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Wind speeds may be a few kt higher at times through 21z.
Amendments for timing of showers and thunderstorms possible.
Low confidence flight category forecast tonight/early Tuesday
morning.
.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
Tuesday Afternoon-Night: VFR during the afternoon/evening with a
chance of a shower/thunderstorm. MVFR or lower possible,
especially east of NYC metro at night.
Wednesday-Friday: MVFR or lower in any afternoon/evening
showers/thunderstorms.
Saturday: Mainly VFR.
Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
SW flow increasing to over 15 kt could build seas close to 5 ft
on the outer ocean waters E of Fire Island Inlet Thu night.
Otherwise, afternoon/evening showers/tstms through the period
could produce locally higher winds/seas at times.
&&
.HYDROLOGY...
Flood Watch remains in effect from 2 PM to midnight for NE NJ,
the lower Hudson Valley, NYC, and SW CT.
A widespread 2-3 inches of rainfall is likely across NE NJ and
adjacent portions of the lower Hudson Valley, where the most
persistent/widespread convection is likely based on predicted
synoptic/mesoscale environment and CAM output.
A widespread 1-2 inches of rain is likely with localized
rainfall totals of up to 3 inches possible for the rest of the
lower Hudson Valley, NYC, and SW CT.
Most of the above could fall in as little as a 3-hr period.
Rainfall rates of over 2 inches per hour are possible with
stronger and/or repeat convection, which could cause localized
instances of severe flooding.
&&
.TIDES/COASTAL FLOODING...
The rip current risk is low through Tuesday, with a 10 kt or
less onshore flow and weakening S-SE swell.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until midnight EDT tonight for CTZ005-006-009.
NY...Flood Watch until midnight EDT tonight for NYZ067>075-176-178.
NJ...Flood Watch until midnight EDT tonight for NJZ002-004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...BG/DR
NEAR TERM...BG
SHORT TERM...BG
LONG TERM...DR
AVIATION...DS
MARINE...BG/DR
HYDROLOGY...BG/DR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jul 14, 5:43 AM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service New York NY 543 AM EDT Mon Jul 14 2025 CTZ005-NJZ002-004-006-103>108-NYZ067>070-178-150945- Northern Fairfield-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Queens- 543 AM EDT Mon Jul 14 2025 ...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Numerous showers and thunderstorms with heavy rain are likely this afternoon and evening. Rainfall rates of 2+ inches per hr are possible with any repetitive thunderstorm activity. A widespread 1 to 3 inches of rainfall is likely with localized rainfall totals of up to 5 inches possible. Much of this could fall in only 3 to 4 hours, causing scattered to numerous instances of flash flooding. Localized severe flooding is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-010>012-NYZ078>081-177-179-150945- Northern Middlesex-Northern New London-Southern New Haven- Southern Middlesex-Southern New London-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Nassau-Southern Nassau- 543 AM EDT Mon Jul 14 2025 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ006-009-NYZ071>075-176-150945- Northern New Haven-Southern Fairfield-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northern Queens- 543 AM EDT Mon Jul 14 2025 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Scattered showers and thunderstorms with heavy rain are possible in the watch area this afternoon and evening. Rainfall rates of 2+ inches per hr are possible with any repetitive thunderstorm activity. A widespread 1/2 to 1 1/2 inches of rainfall is likely with localized rainfall totals of up to 3 inches possible. Much of this could fall in only 3 to 4 hours, causing isolated to scattered instances of flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-150945- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 543 AM EDT Mon Jul 14 2025 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jul 14, 4:43 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service New York NY
443 PM EDT Mon Jul 14 2025
CTZ005-009-NYZ070-071-142115-
Northern Fairfield CT-Southern Fairfield CT-Southern Westchester NY-
Northern Westchester NY-
443 PM EDT Mon Jul 14 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN FAIRFIELD AND NORTHERN
WESTCHESTER COUNTIES THROUGH 515 PM EDT...
At 442 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ridgefield to near New Canaan to near
Hawthorne. Movement was east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stamford, Norwalk, New Canaan, Greenwich, Ridgefield, Darien, Wilton,
Bedford, Rye Brook, Armonk, and Thornwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4129 7346 4112 7341 4101 7364 4106 7382
4116 7372 4127 7366
TIME...MOT...LOC 2042Z 279DEG 9KT 4124 7358 4115 7357 4107 7376
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JTLocal storm report, Jul 14, 4:52 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
452 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Flash Flood 1 SSW Rahway 40.59N 74.29W
07/14/2025 Union NJ Public
Colonia Blvd at St Georges Avenue closed due
to flooding.
&&Local storm report, Jul 14, 4:58 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
458 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM Flash Flood 1 E Nanuet 41.09N 74.00W
07/14/2025 Rockland NY Trained Spotter
Upwards of a foot of water in a parking lot
resulting in partially submerged cars.
&&Local storm report, Jul 14, 5:03 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
503 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM Flash Flood 1 SE Airmont 41.09N 74.08W
07/14/2025 Rockland NY Law Enforcement
South Monsey Road near Saddle River Road is
closed due to the Saddle River flooding over
the road.
&&Local storm report, Jul 14, 5:12 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
512 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Flash Flood Rahway 40.61N 74.29W
07/14/2025 Union NJ Public
Vehicle stranded in flood waters on Saint
Georges Avenue at Central Avenue.
&&Local storm report, Jul 14, 5:23 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
523 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Flash Flood 1 W Suffern 41.11N 74.15W
07/14/2025 Rockland NY Public
One to two feet of water on roadway under an
overpass near the Suffern Train Station.
Road impassable.
&&The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:59 AM EDT | Flood Watch | OKX | Bergen, Essex, Hudson, Passaic, Union | 22 hr |
| Jul 14, 3:38 PM EDT | Flash Flood Warning | OKX | Bergen | 5 hr |
| Jul 14, 4:04 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 15 min |
| Jul 14, 4:13 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 4 hr |
| Jul 14, 5:20 PM EDT | Flash Flood Warning | OKX | Bergen | 4 hr |
| Jul 14, 5:30 PM EDT | Special Weather Statement | OKX | Essex, Union | 45 min |
| Jul 14, 5:53 PM EDT | Flash Flood Warning | OKX | Bergen, Passaic | 2 hr |
| Jul 14, 6:34 PM EDT | Flash Flood Warning | OKX | Bergen, Hudson | 3 hr |
Nearby
Flash Flood Warnings in New Jersey, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.